# SDR CA131018012

- Difficulty date: October 17, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech B200
- Aircraft time: 3,495 hours
- Engine: Pwa PT642A
- Propeller: Hartzl HCE4N3
- System (JASC): 6110 · Propeller Assembly
- Part: Propeller
- Condition: Overserviced
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

(CAN) WHEN CONDUCTING DE-ICE SYSTEM FUNCTION TESTS HIGHER THEN NORMAL AMP READINGS OR INTERMITTENT AMP READING HAD BEEN NOTED. UPON FURTHER INVESTIGATION THE DE-ICE BRUSH BLOCK AND SLIP RING WAS CONTAMINATED WITH FLUID FROM PROPELLER. SEE PHOTO ATTACHED 1 AND 2 WITH SDR.  IT WAS SUSPECTED TO BE COMING FROM AFT HUB, FROM THE BETA CONTROL SYSTEM RODS, JUST FORWARD OF THE PROPELLER DE-ICE SLIP RING. REMOVAL OF THE SPINNER CONFIRMED GREASE LEAKAGE AS WELL FROM FORWARD BETA RODS ON FRONT HUB. INVESTIGATION OF THE OTHER FLEET AIRCRAFT OF THREE PROPS INDICATED THE SAME PROBLEM. ALL PROPS HAD BEEN LAST SERVICED AND INSPECTED AT THE AIRFRAME OEM IN THE USA USING BEECH MM SERVICE INSTRUCTION. SEE PHOTO ATTACHED WITH SDR.  HOPE AERO WAS THE LAST PERSON TO HAVE OVERHAULED ALL BUT ONE PROP, ADVISED IN THEIR OPINION WE HAD AN OVERGREASE SITUATION. THE INTERNAL HUB AND PITCH CHANGE FORK WOULD BE CONTAMINATED WITH GREASE AND ADVISED THAT WE WOULD ONLY HAVE A PROBLEM HAVING SLUGGISH PITCH CONTROL ON COLD INITIAL START OF THE DAY. THE NEWER MODEL HUB AND BEARING HAD SEMI GREASELESS BLADE ROOT TEFLON SEALS AND REQUIRED A DIFFERENT PROCEDURE OF GREASING IAW HARTZELL MM. ONE PROP S/N HH 2540 TSO 1400 HOURS WAS REPLACED WITH A SPARE OVERHAULED UNIT AND SENT TO HOPE AERO FOR REPAIR.   UPON TEARDOWN AT HOPE AERO, IT WAS REPORTED THE PROP HAD BEEN OVER GREASED BUT NO OVER PRESSURIZED GREASING HAD OCCURRED SO TEFLON SEALS LIKELY COULD BE REUSED. THE HUB AND PITCH CHANGE FORK AREA AND BETA CONTROL RODS HAD BEEN CONTAMINATED AS PER PHOTOS 3 AND 4 ATTACHED TO SDR.  AIRCRAFT WILL BE FLOWN TO BEECHCRAFT INDIANAPOLIS INDIANA FOR PHASE INSPECTION OCTOBER 20 AND BOTH PROPS HH2548 AND 2549 WILL BE REPAIRED AT HARTZELL PIQUA, OHIO. BOTH PROPS 1600 AND 1400 HOURS TSO.  THE REMAINING PROPELLER LEFT S/N HH3534 WILL BE REMOVED FOR OVERHAUL AT HOPE AERO AND IS 2300 HOURS SINCE NEW.
